Illinois, 2007

Flooding in Illinois, April 1 to 10, 2007

April 1 to 10, 2007 · NWS PAH · 2 events in 2 counties and zones

Heavy rainfall in the northern part of the Wabash Valley caused points along the lower Wabash River to rise above flood stage in March. The lower portion of the Wabash remained above flood stage into April.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Heavy rainfall in the northern part of the Wabash Valley caused points along the lower Wabash River to rise above flood stage in March. The lower portion of the Wabash remained above flood stage into April.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 31, 1:46 PM CST, 10 hours 14 minutes earlier.

Area forecast discussion, Mar 31, 1:46 PM CST, 10 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
246 PM CDT SAT MAR 31 2007

.DISCUSSION...

AT MID AFTERNOON A BAND OF SHOWERS AND ISOLATED THUNDERSTORMS
EXTENDED APPROXIMATELY 25 MILES EITHER SIDE OF A LINE FROM
CARBONDALE ILLINOIS TO NEW MADRID MISSOURI. DUE TO LIMITED
INSTABILITY THIS AREA OF CONVECTION HAS REMAINED RELATIVELY WEAK.
FURTHER WEST...A COLD FRONT EXTENDED SOUTHWARD FROM A SURFACE LOW
CENTERED OVER EAST CENTRAL NEBRASKA. AT 18Z THE FRONT EXTENDED FROM
OMA TO KCI TO SGF TO HOT TO SHV TO GLS. A LINE OF CONVECTION IS
ATTEMPTING TO DEVELOP ALONG AND JUST AHEAD OF THE FRONT...BUT DUE TO
A CAPPING INVERSION NOTED ON THE 15Z SGF SOUNDING AND SOME
STABILIZATION CAUSED BY CONVECTION TO THE EAST...SOME DOUBT AS TO
WHETHER THE ATMOSPHERE WILL RECOVER QUICKLY ENOUGH FOR CONVECTION TO
FILL IN AHEAD OF THE FRONT. MODELS SHOWING AN IMPRESSIVE AREA OF
LARGE SCALE ASCENT MOVING INTO THE MID MISSISSIPPI VALLEY BY 00Z
WHICH SHOULD BE ENOUGH TO OVERCOME THE CAP...SO CURRENT THINKING IS
THAT CONVECTION WILL CONTINUE TO DEVELOP AND FILL IN THE GAPS. DEEP
LAYER SHEAR IS IMPRESSIVE...LIS FORECAST TO BE IN THE -2 TO -4
RANGE...AND CAPE IN THE 500-1000 J/KG RANGE. STRAIGHT LINE DAMAGING
WINDS APPEAR TO BE THE BIGGEST THREAT WITH ANY STORMS THAT BECOME
SEVERE...BUT DEEP LAYER SHEAR COULD PRODUCE A FEW ROTATING STORMS.
WILL TAKE A WAIT AND SEE APPROACH AND MAKE ANY LAST MINUTE CHANGES
IF NEEDED.

BY 06Z SUNDAY...THE FRONT AND ASSOCIATED PRECIP WILL HAVE CLEARED
THE NORTHWEST HALF OF THE CWA...WITH IT COMPLETELY SOUTH AND EAST OF
THE CWA BY 12Z. SUNDAY AND SUNDAY NIGHT WRAP AROUND MOISTURE/LIGHT
PRECIP SHOULD STAY JUST TO THE NORTH OF OUR CWA...SO WILL KEEP IT
DRY. OTHERWISE HIGH PRESSURE SHOULD KEEP THE REGION DRY THROUGH
MONDAY NIGHT.

ON TUESDAY THE NEXT STORM SYSTEM/COLD FRONT WILL CROSS THE REGION
BRINGING THE NEXT CHANCE OF PRECIP. IN THE WAKE OF THIS SYSTEM...
HIGH PRESSURE AT THE SURFACE AND STRONG NORTHWEST FLOW ALOFT WILL
KEEP THE REGION DRY WITH TEMPERATURES BELOW SEASONAL NORMS (HIGHS
LOW TO MID 50S/LOWS MID TO UPPER 30S)...ESPECIALLY OVER THE LATTER
HALF OF THE UPCOMING WORK WEEK.

GENERALLY WENT WITH A BLEND OF MAV/MET MOS FOR TEMPERATURES.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

JAP
Hazardous weather outlook, Mar 31, 4:04 AM CST, 19 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
504 AM CDT SAT MAR 31 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-011000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
504 AM CDT SAT MAR 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE QUAD
STATE REGION...PRIMARILY THIS AFTERNOON AND EVENING. SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS THIS AFTERNOON...
MAINLY OVER SOUTHEAST MISSOURI. THIS ACTIVITY IS FORECAST TO CROSS
THE MISSISSIPPI RIVER INTO SOUTHERN ILLINOIS AND WESTERN KENTUCKY
LATE IN THE AFTERNOON...THEN PROGRESS ACROSS SOUTHWEST INDIANA AND
EAST OF THE LAKES AREA THIS EVENING.

THE MAIN LIMITING FACTOR TO SEVERE THUNDERSTORM DEVELOPMENT WILL
BE MARGINAL INSTABILITY. HOWEVER...INCREASING SHEAR PROFILES MAY
HELP TO OFFSET THE LACK OF INSTABILITY. THUNDERSTORMS THAT DEVELOP
THIS AFTERNOON SHOULD ORGANIZE INTO MULTICELL LINES...WITH
DAMAGING WINDS THE PRIMARY CONCERN. LARGE HAIL WILL BE POSSIBLE
WITH STORMS THAT ACQUIRE STRONG UPDRAFTS. STORM MOVEMENT WILL BE
EAST NORTHEAST AT 30 TO 35 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A CHANCE OF THUNDERSTORMS IS ALSO FORECAST FOR TUESDAY AND TUESDAY
NIGHT...AS A COLD FRONT PUSHES THROUGH THE AREA. SEVERE WEATHER
CANNOT BE RULED OUT DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.

RJP

In the hours before

Special weather statement, Mar 31, 7:28 PM CST, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
828 PM CDT SAT MAR 31 2007

ILZ089-090-094-KYZ005-007-010230-
JOHNSON IL-LIVINGSTON KY-MASSAC IL-MCCRACKEN KY-POPE IL-
828 PM CDT SAT MAR 31 2007

...STRONG THUNDERSTORMS MOVING THROUGH PORTIONS OF FAR WEST KENTUCKY
AND EXTREME SOUTHERN ILLINOIS...

A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH AREAS FROM PADUCAH
TO METROPOLIS...AND INTO AREAS FROM EDDYVILLE ILLINOIS TO BURNA AND
TILINE KENTUCKY THROUGH 930 PM. THUNDERSTORMS WILL PRODUCE TORRENTIAL
RAINFALL...DANGEROUS LIGHTNING...AND POSSIBLY WINDS GUSTING TO 40 MPH
AND SMALL HAIL. THUNDERSTORMS OUT AHEAD OF THIS MAIN LINE OF
THUNDERSTORMS WILL ALSO PRODUCE BRIEF HEAVY RAIN. EXPECT PONDING OF
WATER ON ROADWAYS...AND POSSIBLY LOCALIZED FLOODING PROBLEMS.

RST
Local storm report, Mar 31, 8:09 PM CST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
909 PM CDT SAT MAR 31 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     WOODVILLE               37.10N 88.87W
03/31/2007                   MCCRACKEN          KY   EMERGENCY MNGR

            LATE REPORT. TWO MOBILE HOMES DAMAGED AND ONE DESTROYED
            IN COMMUNITY NEAR WOODVILL AND APPERSON ROAD. ONE MOBILE
            HOME HAD FAMILY INSIDE BUT THERE ARE NO INJURIES REPORTED
            AT THIS TIME.

&&

SMITTY
Local storm report, Mar 31, 9:24 PM CST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
1024 PM CDT SAT MAR 31 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     WOODVILLE               37.10N 88.87W
03/31/2007                   MCCRACKEN          KY   EMERGENCY MNGR

            UPDATED. TWO MOBILE HOMES DESTROYED AND ONE DAMAGED IN
            COMMUNITY NEAR WOODVILL AND APPERSON ROADS. ONE MOBILE
            HOME HAD FAMILY INSIDE BUT THERE ARE NO INJURIES
            REPORTED. TWO OF THE MOBILE HOMES UNOCCUPIED. NEARBY
            STRUCTURED HOME HAD SOME SHINGLES BLOWN OFF ROOF WITH
            CAMPER OVERTURNED AND BOAT DAMAGED.

&&

SMITTY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Wabash

When
April 1, 12:00 AM CST to April 10, 9:00 AM CST
Where
Wabash County, Mt Carmel
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
38.420, -87.770

Minor flooding of the Wabash River occurred. At Mount Carmel, the river crested at 22.67 feet on April 2. Flood stage there is 19 feet. A restaurant along the river closed. Several local river roads flooded. |All oil field production ceased with the exception of pumping units on substructures. Access to these was by boat only. Farmers moved livestock to higher ground. Many river cabins became inaccessible.

Flood, White

When
April 1, 12:00 AM CST to April 9, 3:00 PM CST
Where
White County, Maunie
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
38.030, -88.050

Minor flooding of the Wabash River occurred. At New Harmony, Indiana, the river crested at 16.35 feet on the 4th. This crest was over a foot above the 15-foot flood stage. The river overflowed onto low fields and woodlands.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21272, 21273.